Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subgroups of $ ax+b$ and the splitting of triangular group schemes

Author: William C. Waterhouse
Journal: Proc. Amer. Math. Soc. 79 (1980), 520-522
MSC: Primary 14L17; Secondary 20G15
MathSciNet review: 572293
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The subgroup schemes of the $ ax + b$ group are computed. This leads to a quick proof that a triangular group scheme over an algebraically closed field is a semidirect product of unipotent and diagonalizable subgroups.

References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Groupes algébriques linéaires, Ann. of Math. (2) 64 (1956), 20-82. MR 0093006 (19:1195h)
  • [2] -, Linear algebraic groups, Benjamin, New York, 1969. MR 0251042 (40:4273)
  • [3] M. Demazure and P. Gabriel, Groupes algébriques. I, North- Holland, Amsterdam, 1970. MR 0302656 (46:1800)
  • [4] M. Demazure, A. Grothendieck et al., SGA 3: Schémas en groupes. II, Lecture Notes in Math., vol. 152, Springer-Verlag, Berlin and New York, 1970. MR 0274458 (43:223a)
  • [5] J. B. Sullivan, A decomposition for pro-affine solvable algebraic groups over algebraically closed fields, Amer. J. Math. 95 (1973), 221-228. MR 0360614 (50:13061)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L17, 20G15

Retrieve articles in all journals with MSC: 14L17, 20G15

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society